MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: dilator/sheath put over the guidewire to introduce into the patient.The sheath buckled.Additional information: the insertion site was the right basilic.Skin was reported as tough.The dilator was removed in its entirety after it buckled.Another sheath was used to finish the procedure successfully.There was no reported patient harm or consequence.The patient was reported as fine post the procedure.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided one photo for analysis.The complaint of a peel-away sheath body damaged was able to be confirmed by the photo.The image shows a peel-away sheath still advanced over the dilator with a damaged portion of the tip.A complete visual inspection could not be performed as no sample was returned for analysis.The manufacturing facility was contacted regarding this complaint investigation.They indicated that the appearance of the damage based on the provided photo is consistent with undue force being applied to the peel-away sheath during insertion or removal.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." the customer report of a damaged peel-away sheath body was confirmed by visual inspection of the customer supplied photo.Full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Based on these circumstances, the customer photo, and the comments from manufacturing, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18037660
Report Number9680794-2023-00817
Device Sequence Number15289965
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public10801902205435
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F23D0743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/30/2023
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown